Lionel Messi reveals struggles of his childhood hormone injections

Football star, Lionel Messi, has revealed how he injected himself with hormones every night as a child.

Lionel Messi injections

 

Messi was diagnosed with a growth hormone disorder, otherwise known as idiopathic short stature, which resulted in him having to inject his own legs every night.

Messi told America TV that he had to inject his own legs every night, from when he was 12 years old.

“I injected my legs once every night. I started at 12 years old. It was not something that left an impression on me.

“At first my parents gave me the injections from when I was eight years old until I learnt. It was a small needle.

“It did not hurt, it was something routine for me that I had to do and I did it with normality,” Messi said.

It also brought about a huge financial outlay for his family. Messi’s parents reportedly paid £1000 a month for the hormones until the Argentina striker’s first club, Newell’s Old Boys, offered to help with the payments.

He was then picked up by Barcelona and moved from South America in 2001, aged just 13, to train at the famous La Masia academy. The Catalan giants then offered to pay for all his medical treatment until he finished the course of injections the following year.

“It was not very difficult for me to come to Barcelona,’ said the 30-year-old. ‘I adapted quickly but my family did not. My siblings wanted to go back and they did. I was left alone with my father and he asked me “What should we do?”, I told him “I want to stay”.”

It’s safe to say the condition did not affect the player’s career trajectory. He has managed 374 goals in 410 outings for Barcelona and claimed five Ballon d’Or awards. He will also lead his country at this year’s World Cup in Russia, hoping to secure their first world title since 1986.

Breaking News: Boko Haram releases abducted Dapchi school girls
Robbers kill Taxify driver, sell car N350k

What Do You Think?

This site uses Akismet to reduce spam. Learn how your comment data is processed.